Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 6, NWS Newport/Morehead City, NC

February 25, 2007

NWS Newport/Morehead City, NC issued this wind advisory at Feb 25, 2007, 4:34 AM EST. It took effect at Feb 25, 2007, 6:00 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2007, 4:34 AM EST (09:34 UTC)
In effect from
Feb 25, 2007, 6:00 PM EST
Expired
Feb 25, 2007, 11:15 PM EST
In force
5 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 250934
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
434 AM EST SUN FEB 25 2007

...WIND ADVISORIES ARE IN EFFECT FOR THE IMMEDIATE COAST OF
EASTERN NORTH CAROLINA LATE TODAY AND THIS EVENING...

.DEVELOPING LOW PRESSURE OVER THE PIEDMONT LATE TODAY WILL
PRODUCE STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OF
45 TO 50 MPH POSSIBLE FROM COASTAL CARTERET COUNTY TO THE OUTER
BANKS REGION. AS THE LOW MOVES OFF THE MID ATLANTIC COAST LATER
THIS EVENING...IT WILL SWING A COLD FRONT ACROSS THE REGION. THIS
FRONT SHOULD MOVE THROUGH THE AREA AROUND MIDNIGHT. WINDS WILL THEN
SHIFT TO THE WEST AND DECREASE AFTER MIDNIGHT ENDING THE THREAT OF
STRONG WINDS. 

NCZ095-103-104-252100-
/O.NEW.KMHX.WI.Y.0006.070225T2100Z-070226T0600Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
434 AM EST SUN FEB 25 2007

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST
MONDAY.

DEVELOPING LOW PRESSURE OVER THE PIEDMONT LATE TODAY WILL PRODUCE
STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OF 45 TO
50 MPH POSSIBLE FROM COASTAL CARTERET COUNTY TO THE OUTER BANKS
REGION. AS THE LOW MOVES OFF THE MID ATLANTIC COAST LATER THIS
EVENING...IT WILL SWING A COLD FRONT ACROSS THE REGION. THIS FRONT
SHOULD MOVE THROUGH THE AREA AROUND MIDNIGHT. WINDS WILL THEN SHIFT
TO THE WEST AND DECREASE AFTER MIDNIGHT ENDING THE THREAT OF
STRONG WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING TODAY. MOVE LAWN
FURNITURE AND OTHER OUTDOOR OBJECTS WHICH CAN BE BLOWN AROUND IN
THE STRONG WINDS.

$$
2 follow-up statements
000 
WWUS72 KMHX 252042
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
342 PM EST SUN FEB 25 2007

...WIND ADVISORIES ARE IN EFFECT FOR THE IMMEDIATE COAST OF
EASTERN NORTH CAROLINA LATE TODAY AND THIS EVENING...

.LOW PRESSURE OVER THE PIEDMONT LATE TODAY WILL PRODUCE STRONG
SOUTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OF 45 TO 50 MPH
POSSIBLE FROM COASTAL CARTERET COUNTY TO THE OUTER BANKS REGION.
AS THE LOW MOVES OFF THE MID ATLANTIC COAST LATER THIS
EVENING...IT WILL SWING A COLD FRONT ACROSS THE REGION. THIS FRONT
SHOULD MOVE THROUGH THE AREA AROUND MIDNIGHT. WINDS WILL THEN
SHIFT TO THE WEST AND DECREASE AFTER MIDNIGHT ENDING THE THREAT OF
STRONG WINDS.

NCZ095-103-104-260445-
/O.EXT.KMHX.WI.Y.0006.070225T2300Z-070226T0800Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
342 PM EST SUN FEB 25 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A WIND
ADVISORY...WHICH IS NOW IN EFFECT UNTIL 3 AM EST MONDAY.

DEVELOPING LOW PRESSURE OVER THE PIEDMONT LATE TODAY WILL PRODUCE
STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OF 45 TO
50 MPH POSSIBLE FROM COASTAL CARTERET COUNTY TO THE OUTER BANKS
REGION. AS THE LOW MOVES OFF THE MID ATLANTIC COAST LATER THIS
EVENING...IT WILL SWING A COLD FRONT ACROSS THE REGION. THIS
FRONT SHOULD MOVE THROUGH THE AREA AROUND MIDNIGHT. WINDS WILL
THEN SHIFT TO THE WEST AND DECREASE AFTER MIDNIGHT ENDING THE
THREAT OF STRONG WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING TODAY. MOVE LAWN
FURNITURE AND OTHER OUTDOOR OBJECTS WHICH CAN BE BLOWN AROUND IN
THE STRONG WINDS.

$$
000 
WWUS72 KMHX 260415
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1115 PM EST SUN FEB 25 2007


NCZ095-103-104-260515-
/O.CAN.KMHX.WI.Y.0006.000000T0000Z-070226T0800Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1115 PM EST SUN FEB 25 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

AS LOW PRESSURE LIFTS NORTHEAST OF THE REGION TONIGHT...SOUTHWEST 
WINDS AT 15 TO 25 MPH WILL GRADUALLY SHIFT TO THE WEST BUT REMAIN
BELOW 30 MPH. THUS THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 24, 8:14 PM EST, 8 hours 20 minutes earlier.

Area forecast discussion, Feb 24, 8:14 PM EST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
814 PM EST SAT FEB 24 2007

.SHORT TERM /REST OF TONIGHT/...SATELLITE IMAGERY AND OBSERVATIONS
INDICATE MID AND HIGH LVL CLOUDS INCREASING A BIT FASTER THAN
ORIGINALLY FORECAST OVER THE NRN PORTIONS OF THE CWA TONIGHT.
WHILE DO NOT EXPECT THE THICKEST CLOUDS TO ARRIVE UNTIL MRNG THE
ONGOING INCREASE SHOULD ACT TO LIMIT DOWNWARD TREND IN TEMPS
ACROSS THE NORTH. MEANWHILE TEMPS OVER SRN SECTIONS OF THE CWA
HAVE RATHER QUICKLY. STILL THINK TEMPS WILL STEADY BY MIDNIGHT
MOST AREAS WITH NORTHERN SECTIONS NOT FALLING AS FAR AS ORIGINALLY
FORECAST. THUS HAVE RAISED OVERNIGHT LOWS A COUPLE OF DEGREES
NORTH WHILE ALSO INCREASING CLOUDS.

&&

.AVIATION /01Z-24Z/...HIGH CLOUDS WILL SPREAD ACROSS RTES OVERNIGHT
WITH CIGS LOWERING TO AROUND 12K FT LATE. CIGS WILL CONTINUE TO
LOWER THROUGH THE MORNING WITH MVFR CIGS AND A FEW SHOWERS
DEVELOPING IN THE AFTERNOON. THE AIRMASS WILL DESTABILIZE DURING THE
AFTERNOON AND CANNOT RULE OUT A TSTM AS WELL BUT CURRENT MODELS
SUGGESTING BEST INSTABILITY TOMORROW EVENING.

&&

.MARINE...SEAS HAVE BEEN SLOW TO SUBSIDE AROUND DIAMOND BUOY AND HAS
BEEN REPORTING 7-8 FT MUCH OF THE EVENING. EXTENDED SCA ALONG THE
COAST NORTH OF HATTERAS UNTIL 11 PM TO ACCOUNT FOR HIGHER SEAS. SEAS
WILL CONTINUE TO SUBSIDE OVERNIGHT BUT WINDS AND SEAS WILL BE
INCREASING DURING THE MORNING WITH SCA CONDITIONS EXPECTED TO BE
REACHED AGAIN EARLY IN THE AFTERNOON. GALES WILL BE LIKELY ACROSS
THE CENTRAL WATERS TOMORROW EVENING. UPDATED COASTAL HAVE BEEN SENT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 1 AM EST MONDAY FOR
     AMZ135.

     SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ150-
     152-154.

     SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 6 PM EST MONDAY FOR
     AMZ156.

     SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 1 PM EST MONDAY FOR
     AMZ158.

&&

MLF/SEK

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:22 AM ESTCoastal Flood StatementMHXDare, Hyde19 hr

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.